Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 132, NWS Shreveport, LA

April 29, 201710 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 29, 2017, 9:15 PM CDT for 10 counties in Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2017, 9:15 PM CDT (02:15 UTC)
Expired
Apr 29, 2017, 9:59 PM CDT
In force
44 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bowie County, TX, Camp County, TX, Franklin County, TX, Marion County, TX, Morris County, TX, Red River County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 5:10 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 2.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2017-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2017-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1748 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
772 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
454 m²/s²
Significant tornado parameter
3.0
Supercell composite
19.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 7:01 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 29, 7:01 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
701 PM CDT Sat Apr 29 2017

.AVIATION...
Sky conditions outside of convection has been mostly low vfr cigs,
except for portions of east TX, including KLFK, where steady
drizzly rain has produced low mvfr to ocnl ifr conditions. Isold
tstm movg north of KGGG and tstms just west and north of KTXK
attm. Line of stg to svr tstms west of cwa, and will slowly move
east across area overnight. Following passage of storms and
dryline, w-sw winds around 10 kts to increase to 15 to 20 kts in
aftn as vfr stratocu decks, possibly containing lgt rain at times,
becmg skc./07/

&&

.PREV DISCUSSION... /issued 517 PM CDT Sat Apr 29 2017/

DISCUSSION...
Updated the forecast to include the tornado watch number 175 for
parts of Northeast Texas. /06/

PREV DISCUSSION... /issued 436 PM CDT Sat Apr 29 2017/

DISCUSSION...
Water vapor imagery shows a shortwave disturbance lifting across
north central Louisiana this afternoon, producing a cluster of
thunderstorms that is relatively slow moving. These thunderstorms
are putting down heavy rain, hail, and strong and gusty winds.
This is all elevated instability, as the cap that was on the 12z
sounding is still apparent on the special 20z sounding. At this
point in time, SPC is not anticipating issuing a warning for this
disturbance, but that could change.

Meanwhile, the cold front continues to push across Texas this
afternoon, and is to the Metroplex area at this time. Discrete
thunderstorms are developing out ahead of the cold front. A line
will eventually form and move across the region later this evening
and during the overnight hours. In the meantime, believe we could
see a watch for the discrete storms out ahead of the front in East
Texas later this afternoon or evening. Our entire region remains
under an Enhanced Risk of severe thunderstorms through tonight.
The primary threats will continue to be large hail, damaging
winds, and isolated tornados.

This cold front will move through our area tonight, and quickly
exit during the day on Sunday. Temperatures tomorrow will likely
be 10 to 20 degrees cooler than those of today, as much cooler and
drier air filters in the region. Temperatures will warm back up
for the first part of the work week though, as southerly flow
returns to the region.

Another cold front and associated upper level low will approach
the region for Wednesday and Thursday, bring another round of
showers and thunderstorms to the region. At this point in time,
Wednesday looks like it will be the wetter day, but models are
hinting at the potential for wrap around showers continuing
through the day on Thursday, especially for our northern areas.
Daytime temperatures will likely fall into the back into the lower
70s by Thursday, with just a minor warming trend developing for
Friday and Saturday.  Palmer

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  61  70  50  80 / 100  40   0   0
MLU  67  74  51  79 / 100 100  10   0
DEQ  56  66  42  75 / 100  20  10   0
TXK  58  67  47  75 / 100  30   0   0
ELD  62  71  47  77 / 100  70  10   0
TYR  54  68  47  79 / 100  20   0   0
GGG  57  67  47  79 / 100  20   0   0
LFK  60  71  48  83 / 100  30   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 AM CDT Sunday for ARZ070>073.

     Flash Flood Watch through Sunday morning for ARZ050-051-059>061.

LA...Lake Wind Advisory until 7 AM CDT Sunday for LAZ001>006-010>014-
     017>022.

OK...Flash Flood Watch through Sunday morning for OKZ077.

TX...Lake Wind Advisory until 7 AM CDT Sunday for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&
Hazardous weather outlook, Apr 29, 4:51 PM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
451 PM CDT Sat Apr 29 2017

ARZ050-051-059>061-OKZ077-301200-
Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-
451 PM CDT Sat Apr 29 2017

This Hazardous Weather Outlook is for portions of southwest
Arkansas and southeast Oklahoma.

.DAY ONE...Tonight...

Scattered showers and thunderstorms continue across southern
Arkansas this afternoon, with additional thunderstorms moving into
the southeast Oklahoma and southwest Arkansas this evening, ahead
of a slow moving cold front. Therefore, there could be a period
of slow moving thunderstorms containing heavy rain that may cause
flash flooding across the area this evening, before these storms
consolidate into a line of strong to severe thunderstorms and
quickly advance east by tonight. Widespread rainfall amounts of
two to four inches, with isolated higher amounts in excess of five
inches, will be possible this afternoon through tonight. In
addition to the heavy rain and flash flood threat, damaging winds,
isolated tornadoes, and large hail will be possible this evening,
with these threats diminishing from west to east late.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Showers and thunderstorms will increase once again Wednesday ahead
of a cold front and associated upper level disturbance. However,
the threat for severe thunderstorms appear low at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks, and amateur
radio operators, will be needed late this afternoon through
tonight.

ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-301200-
Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-
Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
451 PM CDT Sat Apr 29 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...Tonight...

Scattered showers and thunderstorms continue to lift across
northern Louisiana and southern Arkansas this afternoon. These
storms are capable of producing large hail, damaging winds, and
brief isolated tornadoes. Meanwhile...discrete thunderstorms are
developing in central and northeast Texas this afternoon, ahead
of a slow moving cold front. These storms will intensify as they
shift east across the region tonight. Some of these storms may
become severe, with damaging winds, isolated tornadoes, large
hail, and locally heavy rainfall possible. The severe weather
threat will gradually diminish from west to east across East Texas
late tonight as these storms move into Southwest Arkansas and
North Louisiana.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Strong to possibly severe thunderstorms will be exiting the
eastern sections of north central Louisiana around daybreak
Sunday with the passage of a cold front. The threat for heavy
rainfall will persist through mid morning though, before rain
rates taper as drier air spills eastward. Look for the showers and
embedded thunderstorms to diminish from west to east through mid
afternoon Sunday.

Showers and thunderstorms will increase once again Wednesday
ahead of a cold front and associated upper level disturbance.
Depending on the extent of surface heating and resultant
instability, there is a potential for at least isolated severe
thunderstorms across the region Wednesday, before cooler and drier
air filters southeast behind the cold frontal passage Wednesday
night.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks, and amateur
radio operators, will be needed tonight.

Palmer

In the hours before

Special weather statement, Apr 29, 8:23 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
823 PM CDT SAT APR 29 2017

ARZ059-OKZ077-TXZ097-300230-
Little River AR-McCurtain OK-Bowie TX-
823 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LITTLE RIVER...
SOUTHEASTERN MCCURTAIN AND WESTERN BOWIE COUNTIES UNTIL 930 PM CDT...

At 822 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dalby Springs, or 13 miles west of New Boston, moving north at 40
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Foreman, De Kalb, Winthrop, Arkinda, Dalby Springs, Haworth, Bokhoma,
Almont, Moon, Spring Hill, Beaverdams, Goodlake, Tom and America.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 1000 PM CDT for northeastern
Texas.

LAT...LON 3385 9431 3329 9454 3332 9474 3333 9475
      3345 9475 3389 9471
TIME...MOT...LOC 0122Z 186DEG 36KT 3339 9464

07
Local storm report, Apr 29, 8:29 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     9 SSE CALION            33.20N 92.48W
04/29/2017                   UNION              AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

&&

AS
Local storm report, Apr 29, 8:53 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     3 SW CLARKSVILLE        33.58N 95.09W
04/29/2017                   RED RIVER          TX   LAW ENFORCEMENT

            TREES DOWN ALONG HWY 37 N.

&&

AS
Local storm report, Apr 29, 8:58 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
858 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     14 NNE DETROIT          33.84N 95.16W
04/29/2017                   RED RIVER          TX   LAW ENFORCEMENT

            SEVERAL TREES DOWN ALONG FM195 NEAR BAGWELL.

&&

AS
Local storm report, Apr 29, 9:00 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     TSTM WND DMG     3 S CLARKSVILLE         33.57N 95.06W
04/29/2017                   RED RIVER          TX   LAW ENFORCEMENT

            TREES DOWN ALONG FM 910.

&&

AS
Special weather statement, Apr 29, 9:00 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
900 PM CDT SAT APR 29 2017

ARZ050-059-OKZ077-TXZ097-300245-
Sevier AR-Little River AR-McCurtain OK-Bowie TX-
900 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
NORTHWESTERN SEVIER...EASTERN MCCURTAIN AND NORTHWESTERN BOWIE
COUNTIES UNTIL 945 PM CDT...

At 900 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Broken Bow to 11 miles
east of Idabel to 9 miles west of Arkinda to near De Kalb. Movement
was northeast at 60 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
De Queen, Horatio, Winthrop, Gillham, Arkinda, Haworth, Bokhoma,
Eagletown, Plunketville, Almont, Moon, Cerrogordo, Beaverdams,
Hochatown, Goodlake, Watson, Goodwater, Shinewell, Tom and America.

LAT...LON 3419 9447 3419 9426 3382 9431 3346 9471
      3373 9467 3370 9466 3388 9464 3413 9474
      3451 9452 3451 9446
TIME...MOT...LOC 0200Z 206DEG 50KT 3411 9466 3393 9462 3375 9464 3377
9465 3357 9468

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:17 PM CDTSpecial Weather StatementSHVMarion58 min
Apr 29, 7:28 PM CDTTornado WarningSHVSmith, Wood32 min
Apr 29, 7:47 PM CDTSevere Thunderstorm WarningSHVFranklin, Smith, Wood43 min
Apr 29, 7:59 PM CDTSevere Thunderstorm WarningSHVFranklin, Red River, Titus, Wood33 min
Apr 29, 8:12 PM CDTSevere Thunderstorm WarningSHVSmith, Upshur, Wood63 min
Apr 29, 8:18 PM CDTSevere Thunderstorm WarningSHVFranklin, Morris, Red River, Titus57 min
Apr 29, 8:23 PM CDTSpecial Weather StatementSHVBowie67 min
Apr 29, 8:25 PM CDTSevere Thunderstorm WarningSHVSmith, Wood65 min
Apr 29, 8:26 PM CDTTornado WarningSHVSmith, Wood49 min
Apr 29, 8:35 PM CDTTornado WarningSHVSmith, Wood40 min
Apr 29, 11:39 PM CDTSpecial Weather StatementSHVSabine, San Augustine51 min
Apr 30, 4:19 AM CDTLake Wind AdvisorySHVBowie, Camp, Cass, Cherokee, Franklin, Gregg and 12 more15 hr
Apr 30, 1:18 AM CDTSevere Thunderstorm WarningSHVOuachita, Union35 min
Apr 30, 1:29 AM CDTSpecial Weather StatementSHVBossier46 min
Apr 30, 1:46 AM CDTSpecial Weather StatementSHVLaSalle44 min
Apr 30, 2:16 AM CDTSpecial Weather StatementSHVJackson, Winn29 min
Apr 30, 3:09 AM CDTTornado WarningSHVJackson, Winn51 min
Apr 30, 3:19 AM CDTSpecial Weather StatementSHVUnion41 min
Apr 30, 3:53 AM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita52 min
Apr 30, 4:13 AM CDTAreal Flood AdvisorySHVCaldwell, Jackson, Lincoln, Ouachita, Union, Winn3 hr
Apr 29, 7:15 PM CDTSpecial Weather StatementSHVHoward, Little River, Sevier60 min
Apr 29, 9:00 PM CDTSpecial Weather StatementSHVSevier45 min
Apr 29, 11:03 PM CDTSpecial Weather StatementSHVColumbia, Nevada27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.